Alert archive / Maryland / Flash Flood Warnings in 2015

Flash Flood Warning 7, NWS Baltimore/Washington

June 1, 2015Prince George's County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jun 1, 2015, 6:57 PM EDT for Prince George's County, Maryland. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2015, 6:57 PM EDT (22:57 UTC)
Expired
Jun 1, 2015, 9:00 PM EDT
In force
2 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Prince George's County, MD

The radar

The Sterling radar (KLWX), 49 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WGUS51 KLWX 012257
FFWLWX
DCC001-MDC033-020100-
/O.NEW.KLWX.FF.W.0007.150601T2257Z-150602T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
657 PM EDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE DISTRICT OF COLUMBIA...
  NORTHWESTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...

* UNTIL 900 PM EDT
    
* AT 656 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN IN A VERY SHORT PERIOD OF TIME. RAINFALL UP TO ONE INCH 
  IN A HALF HOUR IS LIKELY...WHICH WILL PRODUCE URBAN FLASH   
  FLOODING.

* SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
  COLLEGE PARK...GREENBELT...BLADENSBURG...LANGLEY PARK...GALLAUDET
  UNIVERSITY...NATIONALS PARK...CORAL HILLS...RFK STADIUM...HOWARD
  UNIVERSITY...FORT TOTTEN...BYRD STADIUM...BELTSVILLE...FEDEX
  FIELD...LAUREL...HYATTSVILLE...NEW CARROLLTON...RIVERDALE PARK...
  CHEVERLY...SEAT PLEASANT AND ANACOSTIA.

THIS INCLUDES ROUTE 1 AT RITZ WAY AND RHODE ISLAND AVENUE NORTHEAST
BETWEEN 2ND AND CAPI.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3878 7696 3884 7702 3888 7703 3890 7706
      3891 7706 3897 7701 3897 7700 3898 7699
      3900 7699 3913 7689 3909 7683 3908 7684
      3906 7683 3906 7680 3904 7679 3904 7676
      3903 7674

$$

JE
3 follow-up statements
074 
WGUS71 KLWX 012305
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
705 PM EDT MON JUN 1 2015

DCC001-MDC033-020100-
/O.CON.KLWX.FF.W.0007.000000T0000Z-150602T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-
705 PM EDT MON JUN 1 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR THE
DISTRICT OF COLUMBIA AND NORTHWESTERN PRINCE GEORGES COUNTIES...

AT 704 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
HEAVY RAIN OVER THE AREA. RAINFALL OF ONE TO ONE AND A HALF INCHES 
IS OCCURRING IN A SHORT PERIOD OF TIME. THIS IS LIKELY TO CAUSE 
URBAN AND POOR DRAINAGE FLOODING AND POTENTIALLY FLASH FLOODING.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
COLLEGE PARK...GREENBELT...BLADENSBURG...LANGLEY PARK...GALLAUDET
UNIVERSITY...NATIONALS PARK...CORAL HILLS...RFK STADIUM...HOWARD
UNIVERSITY...FORT TOTTEN...BYRD STADIUM...BELTSVILLE...FEDEX FIELD...
LAUREL...HYATTSVILLE...NEW CARROLLTON...RIVERDALE PARK...CHEVERLY...
SEAT PLEASANT AND ANACOSTIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3878 7696 3884 7702 3888 7703 3890 7706
      3891 7706 3897 7701 3897 7700 3898 7699
      3900 7699 3913 7689 3909 7683 3908 7684
      3906 7683 3906 7680 3904 7679 3904 7676
      3903 7674

$$

JE
170 
WGUS71 KLWX 020007
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
807 PM EDT MON JUN 1 2015

DCC001-020016-
/O.CAN.KLWX.FF.W.0007.000000T0000Z-150602T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DISTRICT OF COLUMBIA DC-
807 PM EDT MON JUN 1 2015

...THE FLASH FLOOD WARNING FOR THE DISTRICT OF COLUMBIA IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. PLEASE BE ALERT FOR STANDING WATER AND DO NOT DRIVE 
THROUGH AREAS OF POOR DRAINAGE WHERE WATER COVERS THE ROAD.

LAT...LON 3889 7686 3888 7688 3889 7691 3896 7700
      3898 7699 3900 7699 3913 7689 3909 7683
      3908 7684 3906 7683 3906 7680 3904 7679
      3904 7676 3903 7674

$$

MDC033-020100-
/O.CON.KLWX.FF.W.0007.000000T0000Z-150602T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRINCE GEORGES MD-
807 PM EDT MON JUN 1 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN PRINCE GEORGES COUNTY...

AT 806 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
AROUND AN INCH OF RAIN HAD FALLEN IN NORTHWESTERN PRINCE GEORGES 
COUNTY...AND HEAVY RAIN WAS CONTINUING IN THE BELTSVILLE AND LAUREL 
AREAS. AN ADDITIONAL QUICK INCH OF RAIN IS POSSIBLE.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
COLLEGE PARK...GREENBELT...BLADENSBURG...LANGLEY PARK...BYRD
STADIUM...BELTSVILLE...FEDEX FIELD...LAUREL...HYATTSVILLE...NEW
CARROLLTON...RIVERDALE PARK...CHEVERLY...SEAT PLEASANT...GODDARD...
LANHAM-SEABROOK...GREATER LANDOVER...EAST RIVERDALE...ADELPHI...
CARMODY HILLS-PEPPER MILL VILLAGE AND LANDOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3889 7686 3888 7688 3889 7691 3896 7700
      3898 7699 3900 7699 3913 7689 3909 7683
      3908 7684 3906 7683 3906 7680 3904 7679
      3904 7676 3903 7674

$$

JE
810 
WGUS71 KLWX 020057 RRA
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
857 PM EDT MON JUN 1 2015

MDC033-020107-
/O.EXP.KLWX.FF.W.0007.000000T0000Z-150602T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRINCE GEORGES MD-
857 PM EDT MON JUN 1 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN PRINCE GEORGES COUNTY
WILL EXPIRE AT 900 PM EDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED. 
HOWEVER...MODERATE RAIN PERSISTS AND LOW-LYING AREAS AND CREEKS AND 
STREAMS COULD STILL EXPERIENCE FLOODING. THEREFORE...AN AREAL FLOOD 
WARNING UNTIL 100 AM EDT HAS REPLACED THE FLASH FLOOD WARNING.

LAT...LON 3889 7686 3888 7688 3889 7691 3896 7700
      3898 7699 3900 7699 3913 7689 3909 7683
      3908 7684 3906 7683 3906 7680 3904 7679
      3904 7676 3903 7674

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:22 PM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 1, 2:22 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
222 PM EDT MON JUN 1 2015

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PASS THROUGH THE AREA TONIGHT THROUGH
TUESDAY. THE BOUNDARY WILL STALL TO THE SOUTH DURING THE MIDDLE
PORTION OF THE WEEK BEFORE DIMINISHING LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE IS OVER SOUTHERN PENNSYLVANIA THIS AFTERNOON AND A
COLD FRONT EXTENDS SOUTHWEST FROM THIS SYSTEM INTO WEST VIRGINIA.
THE COLD FRONT WILL SLOWLY DROP SOUTH AND EAST INTO THE POTOMAC
HIGHLANDS LATE THIS AFTERNOON AND EVENTUALLY THROUGH THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS LATE TONIGHT.

A SOUTHERLY FLOW AHEAD OF THE COLD FRONT HAS KEPT WARM AND HUMID
CONDITIONS IN PLACE. THERE HAS BEEN ENOUGH SUNSHINE FOR MAX TEMPS
TO RANGE FROM THE UPPER 60S ALONG PORTIONS OF THE ALLEGHENY FRONT
TO THE MID AND UPPER 80S ACROSS MOST LOCATIONS EAST OF THE BLUE
RIDGE MOUNTAINS. DOWNTOWN DC AND BALTIMORE MAY EVEN APPROACH 90
DEGREES. THE HEAT AND HUMIDITY HAS CAUSED MODERATE AMOUNTS OF
INSTABILITY AND SHEAR PROFILES REMAIN MARGINAL. LATEST
MESOANALYSIS SHOWS AROUND 1000 TO 1500 OF MLCAPE OVER MOST AREAS.
THE HIGHEST CAPE IS OVER THE WASHINGTON AND BALTIMORE METROPOLITAN
AREAS. THE CAPPING INVERSION IS WEAK AND IT IS ALREADY ERODING AS
EVIDENCED BY SHOWER AND THUNDERSTORM DEVELOPMENT ON RADAR. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE FOR THE
REST OF THIS AFTERNOON INTO THIS EVENING. WITH MODERATE
INSTABILITY AND MARGINAL SHEAR...A FEW THUNDERSTORMS MAY BE SEVERE
WITH LOCALLY DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. AS OF
NOW...THE COVERAGE FOR SEVERE THUNDERSTORMS APPEARS THAT IT WILL
BE ISOLATED.

FLASH FLOODING IS ALSO A CONCERN...ESPECIALLY LATE THIS AFTERNOON
THROUGH THROUGH LATE THIS EVENING. A SOUTHWEST FLOW ALOFT MEANS
THAT THE STORM MOTION WILL BE NEARLY PARALLEL TO THE COLD
FRONT...WHICH ENHANCES THE THREAT FOR TRAINING CONVECTION. HIGH
RAINFALL RATES ARE EXPECTED GIVEN THE DEEP MOISTURE IN PLACE. IN
FACT...THERE WERE REPORTS OF RAINFALL RATES IN EXCESS OF 2 INCHES
PER HOUR ON SUNDAY JUST EAST OF WINCHESTER AND THE ATMOSPHERE IS
EVEN MORE MOIST OVERHEAD COMPARED TO SUNDAY. ALSO...THERE WAS
FLASH FLOODING UPSTREAM NEAR THE BOUNDARY OVER PENNSYLVANIA AND
NEW JERSEY SUNDAY. GIVEN THE THREAT FOR HEAVY RAINFALL IN SHORT
PERIODS OF TIME...TRAINING CONVECTION AND THE FACT THAT CONVECTION
WILL BE WIDESPREAD A FLASH FLOOD WATCH IS IN EFFECT FOR THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS WELL AS PORTIONS OF
EASTERN WEST VIRGINIA AS WELL AS NORTHERN AND CENTRAL VIRGINIA.

SHOWERS WILL HANG AROUND OVERNIGHT AS A WAVE OF LOW PRESSURE RIDES
ALONG THE BOUNDARY THAT WILL BE DROPPING SOUTHWARD.
HOWEVER...INTENSITY SHOULD DIMINISH DUE TO THE LOSS OF
INSTABILITY.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE COLD FRONT WILL CONTINUE TO DROP SOUTH TUESDAY EVENTUALLY
PASSING THROUGH THE CENTRAL SHENANDOAH VALLEY DURING THE AFTERNOON
HOURS. A POTENT UPPER-LEVEL LOW WILL CONTINUE TO SPIN OVER THE
TENNESSEE VALLEY. THE SOUTHWEST FLOW ALOFT WILL OVERRUN COOLER AIR
FROM THE NORTHERLY FLOW BEHIND THE FRONT...RESULTING IN PLENTY OF
CLOUDS ALONG WITH SHOWERS. THE BEST CHANCE FOR SHOWERS WILL BE
ACROSS CENTRAL AND SOUTHERN AREAS...CLOSER TO THE BOUNDARY.
LOCALLY HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE ACROSS THE
CENTRAL SHENANDOAH VALLEY PERHAPS INTO EXTREME SOUTHERN MARYLAND
WHERE THERE MAY BE MORE INSTABILITY.

MAX TEMPERATURES TUESDAY WILL BE MUCH COOLER AND WELL BELOW CLIMO
DUE TO THE NORTHERLY FLOW BEHIND THE FRONT ALONG WITH PLENTY OF
CLOUDS. MAX TEMPS ARE FORECAST TO RANGE FROM THE MIDDLE 60S NEAR
THE MASON-DIXON LINE TO THE UPPER 60S/LOWER 70S NEAR WASHINGTON
AND BALTIMORE TO THE MID AND UPPER 70S IN THE CENTRAL SHENANDOAH
VALLEY.

THE BOUNDARY WILL STALL OUT TO THE SOUTH FOR TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT WHILE THE UPPER-LEVEL LOW CONTINUES TO SPIN OVER
THE TENNESSEE VALLEY. PLENTY OF CLOUDS ALONG WITH UNUSUALLY COOL
CONDITIONS ARE EXPECTED FOR THIS TIME OF YEAR. RAIN IS LIKELY
DURING THIS TIME. THE HIGHEST CONFIDENCE FOR RAIN WILL BE ACROSS
CENTRAL AND SOUTHERN AREAS...BUT THE LATEST GUIDANCE HAS TRENDED
FARTHER NORTH INTO NORTHERN AREAS AS WELL. TRENDED THE FORECAST
THIS WAY...BUT THAT TREND MAY HAVE TO CONTINUE.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A CUT-OFF MIDDLE AND UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY
WORK EASTWARD ACROSS THE TENNESSEE VALLEY AND MID ATLANTIC REGION
THURSDAY THROUGH FRIDAY. EXPECT THE CHANCE FOR SHOWERS AND AN
ISOLATED THUNDERSTORM IN SPOTS WITH RESPECT TO THE MID AND UPPER
LEVEL LOW WITH THE BETTER CHANCE ON THURSDAY. RAIN COVERAGE AND
INTENSITY SHOULD DIMINISH THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A
WEAK SURFACE AREA OF HIGH PRESSURE BUILDS IN FROM THE WEST.

THE NEXT UPPER LEVEL LOW PRESSURE SYSTEM WILL ARRIVE LATE SATURDAY
INTO SUNDAY...POSSIBLY SLOWING DOWN IN ITS EASTWARD PROGRESSION LATE
SUNDAY INTO SUNDAY NIGHT. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS AHEAD OF THE SYSTEM EACH PERIOD. AN ASSOCIATED COLD
FRONT WILL STALL MONDAY...ALLOWING FOR ADDITIONAL SHOWERS TO DEVELOP
IN THE REGION.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE LATE THIS
AFTERNOON THROUGH THIS EVENING. SUBVFR CONDITIONS ARE EXPECTED IN
HEAVY RAINFALL. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS THIS
THROUGH THIS EVENING. NORTHERLY WINDS WILL DEVELOP BEHIND A COLD
FRONT LATE TONIGHT. SHOWERS WILL CONTINUE OVERNIGHT. LOW CLOUDS
DUE WILL DEVELOP LATE TONIGHT AND LAST THROUGH TUESDAY WITH
MVFR/IFR CONDITIONS EXPECTED. SHOWERS ARE LIKELY TUESDAY
MORNING...BUT THERE MAY BE SOME DRIER AIR THAT WORKS ITS WAY IN
FOR A LULL IN ACTIVITY TUESDAY AFTERNOON. THE BEST CHANCE FOR THE
LULL WILL BE ACROSS THE NORTHERN TERMINALS.

WARM AIR WILL CONTINUE TO OVERRUN COOL AIR BEHIND A COLD FRONT
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. MORE LOW CLOUDS ARE
EXPECTED WITH IFR/MVFR CONDITIONS. RAIN IS LIKELY DURING THIS
TIME.

MVFR OR IFR CONDITIONS POSSIBLE THURSDAY THROUGH FRIDAY WITH
SHOWERS AND THUNDERSTORMS DEVELOPING IN THE REGION.

&&

.MARINE...
THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON THROUGH
THIS EVENING. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND HEAVY RAINFALL THAT CAN REDUCE VISIBILITY BELOW
ONE MILE AT TIMES.

SOUTHERLY WINDS WILL CONTINUE AHEAD OF A COLD FRONT THIS
AFTERNOON INTO THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR THE MIDDLE PORTION OF THE BAY AND LOWER TIDAL POTOMAC
RIVER DURING THIS TIME. THE GRADIENT WILL BE STRONGEST ACROSS
THESE AREAS. THE GRADIENT WILL WEAKEN TONIGHT INTO TUESDAY AS A
COLD FRONT DROPS THROUGH. HOWEVER...NORTH TO NORTHEAST WINDS ARE
EXPECTED TO INCREASE BEHIND THE FRONT TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC DURING THIS TIME.

A NORTHEAST FLOW WILL CONTINUE WEDNESDAY AND WEDNESDAY NIGHT AS
THE BOUNDARY STALLS OUT TO OUR SOUTH. A SMALL CRAFT ADVISORY MAY
BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS TIME.

NO MARINE HAZARDS THURSDAY THROUGH FRIDAY.

&&

.CLIMATE...
UNUSUALLY COOL CONDITIONS ARE EXPECTED BEHIND A COLD FRONT FOR
TUESDAY AND WEDNESDAY DUE TO NORTHERLY WINDS AND PLENTY OF CLOUDS.
BELOW ARE THE RECORD LOW MAX TEMPS FOR THOSE DATES.

TUESDAY JUNE 2ND...
IAD: 64 DEGREES IN 1975
DCA: 53 DEGREES IN 1907
BWI: 53 DEGREES IN 1907

WEDNESDAY JUNE 3RD...
IAD: 56 DEGREES IN 1997
DCA: 58 DEGREES IN 1997
BWI: 57 DEGREES IN 1997

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ004>006-011-013-
     014-016-503>508.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ026>031-038>040-
     050>056-501-502-505>507.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ050-053-055.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ532>534-
     537-540>543.
     SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 6 AM EDT WEDNESDAY
     FOR ANZ530>534-537>543.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ANZ535-538.
     SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM EDT WEDNESDAY
     FOR ANZ536.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...KLW
AVIATION...BJL/KLW
MARINE...BJL/KLW
Hazardous weather outlook, Jun 1, 6:44 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
644 PM EDT MON JUN 1 2015

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-021245-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
644 PM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR THE
WASHINGTON AND BALTIMORE METROPOLITAN AREAS AS WELL AS THE
VIRGINIA PIEDMONT. PLEASE REFER TO FLASH FLOOD WATCH MESSAGE
WBCFFALWX FOR MORE DETAILS.

ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS
EVENING. THE PRIMARY THREATS ARE LOCALIZED DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF HEAVY RAINFALL ARE EXPECTED TUESDAY THROUGH THURSDAY.
HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH FLOODING OF SMALL
STREAMS...CREEKS AND URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY BUT REPORTS OF SEVERE WEATHER...HEAVY
RAINFALL AND FLOODING WOULD BE GREATLY APPRECIATED.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-021245-
WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-
GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE-
CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
644 PM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

THERE IS A FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTHERN
AND CENTRAL VIRGINIA...EASTERN WEST VIRGINIA AND NORTH-CENTRAL
MARYLAND FROM THROUGH LATE TONIGHT. PLEASE REFER TO FLASH FLOOD
MESSAGE WBCFFALWX FOR MORE DETAILS.

ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS
EVENING. THE PRIMARY THREATS ARE LOCALIZED DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF HEAVY RAINFALL ARE EXPECTED TUESDAY THROUGH THURSDAY.
HEAVY RAINFALL FROM THUNDERSTORMS MAY LEAD TO LOCALIZED FLASH
FLOODING OF SMALL STREAMS...CREEKS AND URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED BUT REPORTS OF SEVERE
WEATHER...HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED.

In the hours before

Local storm report, Jun 1, 6:45 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
645 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     MARINE TSTM WIND 1 SE EASTPORT           38.96N  76.46W
06/01/2015  M45 MPH          ANZ532             MD   BUOY

            39-KNOT WIND GUST MEASURED AT GREENBURY POINT BUOY.

&&

EVENT NUMBER LWX1500177

DH
Local storm report, Jun 1, 6:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
646 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     MARINE TSTM WIND 3 W SPARROWS POINT      39.22N  76.53W
06/01/2015  M39 MPH          ANZ538             MD   MESONET

            34-KNOT WIND GUST MEASURED AT KEY BRIDGE MESONET.

&&

EVENT NUMBER LWX1500178

DH
Local storm report, Jun 1, 6:47 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
647 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     MARINE TSTM WIND 1 S REAGAN NATIONAL AIR 38.85N  77.03W
06/01/2015  M39 MPH          ARLINGTON          VA   ASOS

            34-KNOT WIND GUST MEASURED AT REAGAN NATIONAL AIRPORT.

&&

EVENT NUMBER LWX1500179

DH
Local storm report, Jun 1, 6:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
649 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     MARINE TSTM WIND 2 SE COBB ISLAND        38.24N  76.83W
06/01/2015  M51 MPH          ANZ537             MD   BUOY

            44-KNOT WIND GUST MEASURED AT COBB ISLAND BUOY.

&&

EVENT NUMBER LWX1500180

DH
Local storm report, Jun 1, 6:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
652 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     MARINE TSTM WIND 9 SE MIDDLE RIVER       39.21N  76.25W
06/01/2015  M44 MPH          ANZ531             MD   BUOY

            38-KNOT WIND GUST MEASURED AT TOLCHESTER BUOY.

&&

EVENT NUMBER LWX1500182

DH
Local storm report, Jun 1, 6:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
653 PM EDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     MARINE TSTM WIND 1 S REAGAN NATIONAL AIR 38.85N  77.03W
06/01/2015  M44 MPH          ARLINGTON          VA   ASOS

            38-KNOT WIND GUST MEASURED AT REAGAN NATIONAL AIRPORT.

&&

EVENT NUMBER LWX1500183

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:06 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery, Washington24 min
Jun 1, 4:22 AM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Carroll, Charles, Frederick, Harford and 4 more23 hr
Jun 1, 2:59 PM EDTSevere Thunderstorm WarningLWXSaint Mary's46 min
Jun 1, 4:36 PM EDTFlash Flood WarningLWXHarford6 hr
Jun 1, 5:05 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore25 min
Jun 1, 5:24 PM EDTSevere Thunderstorm WarningLWXAnne Arundel36 min
Jun 1, 6:06 PM EDTFlash Flood WarningLWXBaltimore, Harford, City of Baltimore3 hr
Jun 1, 6:15 PM EDTSevere Thunderstorm WarningLWXPrince George's30 min
Jun 1, 6:20 PM EDTSevere Thunderstorm WarningLWXMontgomery25 min
Jun 1, 6:28 PM EDTSevere Thunderstorm WarningLWXPrince George's32 min
Jun 1, 6:41 PM EDTSevere Thunderstorm WarningLWXMontgomery34 min

Nearby

Flash Flood Warnings in Maryland, 2015Flash Flood Warnings in District of Columbia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.